What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 12, 10:22 AM PST, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 12, 10:22 AM PST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1122 AM PDT Fri Aug 12 2022
.SYNOPSIS...
Moisture rounding a low pressure system in the eastern Pacific
will keep showers and thunderstorms in the forecast at times
early Saturday morning. Once again a few of the thunderstorms
could be strong and produce large hail and damaging winds
especially over extreme eastern Washington into north Idaho. A
cold front passage on Saturday will result in breezier winds for
the afternoon and usher in much drier air. After a brief cool down
for the weekend, hotter weather is expected to return through at
least midweek.
&&
.DISCUSSION...
Morning update to increase the precipitation and thunderstorm
chances for late this morning through tonight. A lot of lightning
with instability in the mid levels across the eastern basin into
the Spokane Area and Northeast Mountains. We are also seeing
convection forming over the Blue Mountains in northeast Oregon
moving into the Lewiston-Clarkston Valley, southern Palouse and
will be pushing into the southern to central Panhandle through the
afternoon hours. I also expect surface based convection to get
going over the north Cascades to the Okanogan Highlands this
afternoon into the evening. We are seeing a lot of lightning with
these storms and there is a high probability for new fire starts
with lightning in dry fuels, so we went ahead and issued a Red
Flag Warning that will include the convection through this
afternoon, as well as more nocturnal lightning overnight tonight
into Saturday morning. /SVH
&&
.AVIATION...
12Z TAFs:
VFR conditions will are expected for TAF sites. Late morning and
afternoon convection is expected to produce isolated thunderstorms
in the Idaho Panhandle and Northern Mountains. There is the slight
chance of storms impacting LWS- PUW-CDA-SFF but confidence is
very low. Winds will increase across the Basin with gusts near 25
kts. /JDC
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 95 60 86 56 87 56 / 30 20 0 0 0 0
Coeur d'Alene 95 59 85 53 86 54 / 20 30 0 0 0 0
Pullman 90 54 82 51 84 51 / 10 30 0 0 0 0
Lewiston 98 67 91 61 92 62 / 30 30 0 0 0 0
Colville 96 52 88 47 87 48 / 30 30 10 0 0 0
Sandpoint 93 57 85 51 84 51 / 20 30 10 0 0 0
Kellogg 93 62 83 59 83 59 / 20 40 10 0 0 0
Moses Lake 96 58 89 53 90 56 / 10 0 0 0 0 0
Wenatchee 96 62 86 59 90 63 / 0 10 0 0 0 0
Omak 98 61 91 56 92 59 / 20 20 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning until 1 AM PDT Saturday for East Portion of
North Cascades National Park/Lake Chelan National
Recreation Area (Zone 697)-East Washington North Cascades
(Zone 698)-Methow Valley (Zone 704)-Okanogan Valley (Zone
703)-Waterville Plateau (Zone 706).
Red Flag Warning until 9 AM PDT Saturday for Colville
Reservation (Zone 702)-Eastern Columbia Basin -Palouse -
Spokane Area (Zone 708)-Foothills of Northeast Washington
(Zone 701)-Lower Palouse -Snake River (Zone 709).
&&In the hours before
Special weather statement, Aug 12, 10:17 AM PST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Spokane WA
1117 AM PDT Fri Aug 12 2022
WAZ036-037-121900-
Spokane Area WA-Northeast Mountains WA-
1117 AM PDT Fri Aug 12 2022
...A strong thunderstorm will impact portions of east central
Lincoln, southeastern Stevens, northwestern Spokane and south central
Pend Oreille Counties through NOON PDT...
At 1116 AM PDT, Doppler radar was tracking a strong thunderstorm near
Suncrest, or 17 miles northwest of Spokane, moving northeast at 30
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Deer Park, Suncrest, Reardan, Springdale, Little Falls Dam, Elk,
Gravelles, Mondovi, Loon Lake, Clayton, Eleanor, Ford and Tum Tum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4758 11791 4768 11814 4820 11765 4806 11719
TIME...MOT...LOC 1816Z 216DEG 25KT 4782 11772
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KMLocal storm report, Aug 12, 10:49 AM PST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1149 AM PDT FRI AUG 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HAIL PLAZA 47.32N 117.38W
08/12/2022 M1.50 INCH SPOKANE WA PUBLIC
PICTURE REPORT FROM FACEBOOK.
&&
LNSpecial weather statement, Aug 12, 11:05 AM PST, 40 minutes before
Special Weather Statement
National Weather Service Spokane WA
1205 PM PDT Fri Aug 12 2022
IDZ002>004-121930-
Central Panhandle Mountains ID-Coeur d'Alene Area ID-
Idaho Palouse ID-
1205 PM PDT Fri Aug 12 2022
...A strong thunderstorm will impact portions of northwestern Latah,
central Benewah and south central Kootenai Counties through 1230 PM
PDT...
At 1204 PM PDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Potlatch, or 19 miles southwest of St. Maries, moving
northeast at 40 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
St. Maries, Harrison, Parkline, Tensed, Sanders and Chatcolet.
This includes U.S. Highway 95 in Idaho between mile markers 371 and
383.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4702 11681 4708 11699 4752 11677 4740 11642
TIME...MOT...LOC 1904Z 207DEG 36KT 4711 11687
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
KM
Local storm report, Aug 12, 11:41 AM PST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1241 PM PDT FRI AUG 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 6 SW ALBION 46.74N 117.35W
08/11/2022 E1.50 INCH WHITMAN WA PUBLIC
TIME ESTIMATED FROM RADAR.
&&
RJMSpecial weather statement, Aug 12, 11:41 AM PST, 4 minutes before
Special Weather Statement
National Weather Service Spokane WA
1241 PM PDT Fri Aug 12 2022
IDZ026-027-122015-
Lewiston Area ID-Lewis and Southern Nez Perce Counties ID-
1241 PM PDT Fri Aug 12 2022
...Strong thunderstorms will impact portions of east central Nez
Perce and Lewis Counties through 115 PM PDT...
At 1241 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from Winchester to 17 miles northwest of White Bird.
Movement was northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Craigmont, Nezperce, Winchester, Peck, Reubens and Mohler.
This includes the following highways...
U.S. Highway 95 in Idaho between mile markers 268 and 287.
U.S. Highway 12 in Idaho mile marker 36 and near mile marker 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4628 11671 4650 11642 4650 11637 4647 11637
4641 11630 4641 11620 4620 11615 4615 11620
4620 11643 4612 11648 4612 11651 4600 11653
4604 11664 4599 11666
TIME...MOT...LOC 1941Z 220DEG 33KT 4624 11662 4595 11655
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KMSpecial weather statement, Aug 12, 11:45 AM PST, 0 minutes before
Special Weather Statement
National Weather Service Spokane WA
1245 PM PDT Fri Aug 12 2022
IDZ001-WAZ037-122015-
Northern Panhandle ID-Northeast Mountains WA-
1245 PM PDT Fri Aug 12 2022
...A strong thunderstorm will impact portions of west central Bonner,
northern Spokane and southeastern Pend Oreille Counties through 115
PM PDT...
At 1245 PM PDT, Doppler radar was tracking a strong thunderstorm near
Newport, or 12 miles west of Priest River, moving northeast at 40
mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Priest River, Newport, Oldtown, Diamond Lake, Bead Lake Campground,
Sacheen Lake and Dalkena.
This includes U.S. Highway 2 in Idaho between mile markers 0 and 8,
and between mile markers 21 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4803 11721 4817 11737 4848 11689 4826 11664
TIME...MOT...LOC 1945Z 232DEG 33KT 4816 11718
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
KM